# SDR 9805709163

- Difficulty date: April 1, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N8906E
- Make and model: Doug DC-9-14
- Aircraft serial: 45747
- Engine: Pwa JT8D9
- System (JASC): 7312 · Fuel Heater
- Part: Heat Valve
- Part number: 320115
- Condition: Inoperative
- Location: Lt Engine
- Stage of operation: CR
- Nature of condition: J
- Precautionary procedure: A, E

## Discrepancy

DURING DESCENT AT 23,000 FEET, THE LEFT ENGINE FUEL HEAT VALVE FAILED TO CLOSE.  OIL TEMPERATURE CLIMBED TO THE CAUTION RANGE.  CREW PERFORMED A PRECAUTIONARY SHUTDOWN OF THE LEFT ENGINE.  AIRCRAFT DIVERTED TO CMH AND LANDED WITHOUT FURTHER INCIDENT.  MAINTENANCE REPLACED THE LEFT ENGINE FUEL HEAT VALVE.  OPERATIONAL CHECK OK.  AIRCRAFT RETURNED TO SERVICE.
